Lake-Effect Snow, Oswego
- When
- February 2, 11:00 PM EST to February 12, 12:00 PM EST
- Where
- Oswego forecast zone
- Property damage
- $3.0 million
- Reported by
- Trained Spotter
- Coordinates
- 43.464, -76.209 (the zone’s center; the record gives no point)
This lake effect event started dramatically on the weekend of February 3-4 in association with a surge of arctic air and then continue all week off Lake Ontario as ripples in the low level circulation shifted winds and kept bands of snow moving up and down off Lake Ontario. |The activity began on Saturday morning (the third) on a southwest flow as winds backed ahead of an arctic front.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
This lake effect event started dramatically on the weekend of February 3-4 in association with a surge of arctic air and then continue all week off Lake Ontario as ripples in the low level circulation shifted winds and kept bands of snow moving up and down off Lake Ontario. Lake Erie was in the process of freezing up all week, so although conditions were favorable only an inch or two fell each day after the initial burst on the opening weekend.|The activity began on Saturday morning (the third) on a southwest flow as winds backed ahead of an arctic front. Several inches fell across metro Buffalo as well as Watertown. The front whipped through later in the day with another burst of snow, then intense lake effect bands set up overnight and lingered all day Sunday across Buffalo’s south Towns as well as southern Jefferson and Oswego counties. Over two feet fell over Orchard Park and East Aurora off Lake Erie while east of Lake Ontario, Watertown received over a foot. |The Lake Erie activity pretty much shut down for the rest of the week, although we did get some minor bands meandering north and south and dropping 1 to 3 inches each day. |Off Lake Ontario however, the lake snows continued on Monday and strengthened later in the day. Across central Oswego County Monday night into Tuesday morning many areas picked up 3 feet of snow. The bands then settled south and turned multiple into Wednesday, then refocused over Oswego again Thursday morning, dropped south Friday, came back north Saturday (the tenth) and all the way to Watertown again before settling south one last time early Monday 12th as arctic front dropped south.|The bands never completely broke up or disappeared throughout the week to the lee of Lake Ontario. The Governor of New York declared Oswego and Lewis counties Disaster Areas. President Bush declared a Federal Snow Emergency for these areas. The weight of the snow on buildings posed an added danger with several reports of collapsed buildings.|Some storm snowfall totals included off Lake Erie: East Aurora 42 inches; Orchard Park 36 inches; Boston 26 inches; Warsaw 24 inches; Dunkirk 18 inches; and West Seneca 12 inches. Snowfall totals off Lake Ontario: Redfield 141 inches; Parish 121 inches; North Osceola and Mexico 106 inches; Oswego 84 inches; and Watertown 26 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Feb 2, 9:32 PM EST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
932 PM EST FRI FEB 2 2007
.UPDATE...
COLDER AIR FILTERING IN BEHIND THE DEPARTING ARCTIC COLD FRONT
HAS BEEN GENERATING SEVERAL NARROWS SNOW BANDS OFF LAKE ERIE.
THE HIGHEST RADAR RETURNS ARE NOW CONCENTRATED OVER GENESEE...
SRN ERIE AND CHAUTAUQUA COUNTIES. THE WATER VAPOR IMAGE SHOWS A
MID LEVEL SHORT WAVE CURRENTLY PUSHING THROUGH ERN LAKE ERIE/FAR
WESTERN LAKE ONTARIO. AFTER THIS IMPULSE MOVES THROUGH IN A FEW
HOURS ...EXPECT THE LAKE ERIE SNOW BANDS TO SETTLE SOUTH INTO THE
SOUTHERN TIER. A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FOR
NRN ERIE/GENESEE COUNTIES THROUGH 11PM...AND THROUGH 10 AM FOR
AREAS TO THE SOUTH. WILL LET THIS RIDE FOR NOW...THEN ISSUE A
QUICK UPDATE AROUND 11 PM.
THE LAKE ONTARIO BAND IS STARTING TO GET BETTER ORGANIZED ALONG
THE WESTERN STRETCHES OF THE LAKE. THE LAKE EFFECT SNOW WARNING
FOR OUR THREE EASTERN LAKE ONTARIO COUNTIES BEGINS AT 11 PM.
&&
.PREV DISCUSSION...
/ISSUED 647 PM EST FRI FEB 2 2007/
AVIATION /00Z-24Z/...
CHALLENGING FORECAST FOR THE 00Z TAF CYCLE WITH NUMEROUS MESOSCALE
DETAILS TO BE CONCERNED WITH. GENERAL AREA OF LIGHT SNOW WILL EXIT
KROC TAF WITHIN THE NEXT FEW HOURS...BUT WILL CONTINUE TO IMPACT
KART THROUGH THE FIRST 6 HOURS OR SO OF THE TAF PERIOD. FARTHER WEST
A SQUALL OF HEAVY SNOW AND BLOWING SNOW COMING THROUGH KBUF VCNTY
HAS NOW EXITED THE TERMINAL. LAST FEW RADAR SCANS SHOWING LAKE
EFFECT ACTIVITY BURGEONING OVER LAKE ERIE AS COLD AIR DEEPENS AND
SUBSIDENCE BEHIND FIRST FRONT DECREASES. THIS ACTIVITY MAY CATCH
KBUF TERMINAL FOR A FEW HOURS THIS EVENING BEFORE SINKING SOUTH.
TONIGHT EXPECT LAKE EFFECT ACTIVITY TO INCREASE IN INTENSITY ON 260
FETCH...WHICH WILL LIMIT AVIATION IMPACTS TO KJHW. EXPECT VSBY TO
DETERIORATE INTO IFR RANGE BY LATE EVENING WITH PERIODS OF LIFR AS
LAKE EFFECT BECOMES BETTER ORGANIZED OVERNIGHT. SATURDAY MORNING
CLOUD BEARING FLOW BACKS QUICKLY TO 230/220 FLOW AHEAD OF NEXT
ARCTIC FRONT. THIS WILL BRING A PERIOD OF LAKE EFFECT AND RESTRICTED
CIGS/VSBY THROUGH THE KBUF AND KIAG TERMINALS FROM MORNING THROUGH
MIDDAY BEFORE IT WEAKENS AND PUSHES INTO THE NIAGARA PENINSULA.
STRONG BOUNDARY LAYER WINDS WILL LIKELY ALLOW BAND TO EXTEND INLAND
TO KROC AS WELL. OFF LAKE ONTARIO...EXPECT LAKE EFFECT TO SHIFT
NORTH TOWARDS KART BY MIDDAY AND INTENSIFY DURING THE AFTERNOON WITH
VSBY/CIGS DETERIORATING TO IFR OR LOWER.
PREV DISCUSSION...
/ISSUED 308 PM EST FRI FEB 2 2007/
SHORT TERM /TONIGHT THROUGH MONDAY/...
THIS PERIOD WILL FEATURE THE COLDEST AIR OF THIS WINTER SEASON...
NOT TO MENTION SIGNIFICANT LAKE EFFECT SNOWS. LOCALIZED STORM TOTALS
COULD BE THE HIGHEST SO FAR THIS WINTER SEASON...ESPECIALLY EAST OF
LAKE ONTARIO.
REGIONAL RADARS SHOWING AN AREA OF SYNOPTIC SNOWS WORKING NORTHWARD
ACROSS THE AREA THIS AFTERNOON AHEAD OF APPROACHING ARCTIC BOUNDARY.
MOST AREAS SHOULD SEE A GENERAL LIGHT ACCUMULATIONS OF ABOUT AN INCH
OR SO THROUGH THIS EVENING. MODEL QPF FIELDS SUGGESTING THE
POTENTIAL FOR SLIGHTLY HIGHER AMOUNTS EAST OF ROCHESTER WITH A
LITTLE BETTER MOISTURE IN PLACE...ALSO COULD SEE SOME LAKE
ENHANCEMENT OFF BOTH LAKES IN DEVELOPING SOUTHWEST FLOW AHEAD OF THE
BOUNDARY. WITH LAKE ENHANCED SNOWS LIKELY TO AFFECT THE EVENING RUSH
HOUR ACROSS THE BUFFALO METRO AREA WILL CONTINUE LAKE EFFECT SNOW
ADVISORY.
LAKE SNOWS...
OFF LAKE ERIE...WESTERLY FLOW DEVELOPING BEHIND THE ARCTIC BOUNDARY
LATER THIS EVENING AND OVERNIGHT WILL DEVELOP LAKE SNOWS SOUTH OF
THE BUFFALO AREA INTO THE WESTERN SOUTHERN TIER. VERY COLD AIR OF
AROUND -18C AT 850 MB WILL BE BATTLING SOME DRIER AIR ADVECTING INTO
THE REGION WITH RIDGING TRYING TO NOSE INTO THE AREA. SHOULD BE
ENOUGH LAKE INSTABILITY TO GENERATE ADVISORY CRITERIA SNOWS THROUGH
SATURDAY MORNING...BEFORE LOW LEVEL FLOW BACKS TO SOUTHWEST AND
LIFTS LAKE BAND NORTHWARD BACK INTO THE BUFFALO METRO AREA AND
POINTS NORTH. LAKE BAND LOOKS TO PUSH NORTH FAIRLY QUICKLY DURING
THE LATE MORNING AND AFTERNOON HOURS BEFORE SECONDARY BOUNDARY
PUSHES THROUGH THE AREA AND REINFORCES THE ARCTIC AIR WITH 850 MB
TEMPERATURES DROPPING TO NEAR -25C. MORE INTENSE LAKE SNOWS SHOULD
MOVE SOUTH BACK ACROSS THE BUFFALO METRO AREA QUICKLY THEN SETTLE
ACROSS SOUTHERN ERIE AND WYOMING COUNTIES AND THE WESTERN SOUTHERN
TIER INCLUDING ALLEGANY COUNTY BY SATURDAY NIGHT. VERY IMPRESSIVE
LAKE EFFECT PARAMETERS DEVELOPING LATER SATURDAY NIGHT...SUNDAY AND
SUNDAY NIGHT. LAKE INDUCED CAPES NEAR 1000 J/KG AND VIRTUALLY NO CAP
ALONG WITH OMEGA FIELDS OVER 30 MB/S SHOULD RESULT IN INTENSE LAKE
SNOWS DEVELOPING WITH SNOWFALL RATES OVER 3 INCHES PER HOUR VERY
POSSIBLE. LAKE EFFECT SNOW WARNING ALREADY ISSUED TO COVER THIS TIME
PERIOD WITH LOCALIZED AMOUNTS OVER 2 FEET LIKELY BY MONDAY
MORNING.
OFF LAKE ONTARIO...SIMILAR OR EVEN MORE IMPRESSIVE LAKE PARAMETERS
SEEN OFF LAKE ERIE WILL BE EXPERIENCED OFF LAKE ONTARIO WITH ABOUT A
6 HOUR DELAY. LAKE SNOWS WILL DEVELOP BEHIND THE ARCTIC BOUNDARY
LATER THIS EVENING AND CONTINUE INTO SATURDAY AFTERNOON GENERALLY
MEANDERING FROM THE TUG HILL NORTHWARD ACROSS THE WATERTOWN AREA AND
THEN EVENTUALLY SETTLING BACK ACROSS THE TUG HILL LATER SATURDAY
NIGHT. THE SUNDAY THROUGH SUNDAY NIGHT TIME PERIOD LOOKS TO BE THE
MOST INTENSE WITH A FULL LAKE FETCH IN PLACE AND EXTREME INSTABILITY
WITH LAKE INDUCED CAPES OVER 1000 J/KG. VERY INTENSE LAKE SNOWS
SHOULD BE REALIZED DURING THIS TIME PERIOD WITH SNOWFALL RATES OF UP
TO 5 INCHES PER HOUR NOT OUT OF THE QUESTION. LAKE EFFECT SNOW
WARNING ALREADY ISSUED TO COVER THIS ENTIRE TIME PERIOD FROM TONIGHT
THROUGH SUNDAY NIGHT. LOCALIZED AMOUNTS OF 3 TO AS MUCH AS 5 FEET OR
EVEN MORE ARE LIKELY BY MONDAY MORNING.
LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
PROLONGED COLD FLOW ACROSS BOTH LAKES ERIE AND ONTARIO WILL MAINTAIN
PERSISTENT LAKE EFFECT SNOWS THROUGH AT LEAST THURSDAY. GFS KEEPS
WESTERLY WINDS ACROSS THE LAKES AND 850MB TEMPS HOVER AROUND -20C
THROUGH THE PERIOD. THE WESTERN SOUTHERN TIER AND THE TUG HILL
PLATEAU WILL BE IN NEARLY CONTINUOUS LAKE EFFECT SNOWS AND THE COLD
TEMPERATURES WILL RESULT IN VERY HIGH SNOW TO WATER RATIOS...THUS
PRODIGIOUS AMOUNTS OF SNOW ARE LIKELY. THE REGION REMAINS UNDER THE
INFLUENCE OF THE COLD CYCLONIC FLOW AND LIGHT SNOW OR SNOW SHOWERS
ARE POSSIBLE ANYWHERE DURING THIS FRIGID EPISODE.
DAYTIME TEMPS WILL STRUGGLE TO REACH THE MID TEENS TUESDAY WITH A
SLOW MODERATION TO THE 20S BY THE END OF THE WEEK. LOW TEMPS WILL
LIKELY BE WELL BELOW ZERO OVER THE SOUTHERN TIER AND EAST OF LAKE
ONTARIO THROUGH MID WEEK WITH SINGLE NUMBER TO LOWER TEENS
ELSEWHERE...MODERATING TO THE SINGLE NUMBER AND TEENS BY THE END OF
THE WEEK.
MARINE...
WINDS WILL INCREASE SHARPLY WITH THE PASSAGE OF THE STRONG COLD
FRONT THIS EVENING. SOUTHWEST WINDS WILL BECOME WESTERLY AND
INCREASE TO GALES LATER TONIGHT AND SATURDAY...DIMINISH SOMEWHAT
SATURDAY NIGHT AND THEN INCREASE TO GALES AGAIN ON
SUNDAY....POSSIBLE WIND GUSTS TO NEAR STORM BOTH SATURDAY AND
SUNDAY. COLD WESTERLY WINDS WILL CONTINUE THROUGH THE UPCOMING WEEK
WITH PERSISTENT LAKE SNOWS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 6 AM EST MONDAY FOR NYZ006>008.
LAKE EFFECT SNOW ADVISORY UNTIL 11 PM EST THIS EVENING FOR
NYZ010-011.
LAKE EFFECT SNOW ADVISORY UNTIL 10 AM EST SATURDAY FOR NYZ012-
019-020-085.
LAKE EFFECT SNOW WARNING FROM 7 PM SATURDAY TO 6 AM EST MONDAY
FOR NYZ012-019>021-085.
MARINE...GALE WARNING UNTIL 7 AM EST SUNDAY FOR LEZ020-040-041.
GALE WARNING FROM 1 AM TO 1 PM EST SATURDAY FOR
LOZ062>065.
SMALL CRAFT ADVISORY UNTIL 6 PM EST SUNDAY FOR LOZ042-043.
SMALL CRAFT ADVISORY UNTIL 6 PM EST SUNDAY FOR LOZ044-045.
&&
SHORT TERM...TJPHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1258 PM EST FRI FEB 2 2007 NYZ010-011-031800- NORTHERN ERIE-GENESEE- 1258 PM EST FRI FEB 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT LAKE EFFECT SNOW MAY ACCUMULATE 2 TO 4 INCHES THIS EVENING BEFORE MOVING SOUTH. A LAKE EFFECT SNOW ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER BOUT OF LAKE SNOWS IS LIKELY SATURDAY AFTERNOON AND EVENING. UNSEASONABLY COLD AND WINDY CONDITIONS WILL THEN FOLLOW SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ012-019-020-085-031800- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 1258 PM EST FRI FEB 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE EFFECT SNOW ADVISORY IS IN EFFECT. A COLD FRONT WILL CROSS THE AREA THIS EVENING. SOUTHWEST WINDS AHEAD OF THE FRONT WILL RESULT IN LAKE EFFECT SNOWS DEVELOPING ACROSS THE NIAGARA FRONTIER. THE SOUTHWEST WINDS WILL SHIFT TO WESTERLY BEHIND THE FRONT AND PUSH THE LAKE SNOWS SOUTH ACROSS THE AREA LATER THIS EVENING...CONTINUING OVERNIGHT. THE ACTIVITY SHOULD WEAKEN AND LIFT NORTH SATURDAY MORNING AS WINDS BACK TO SOUTHERLY AGAIN. TOTAL ACCUMULATIONS OF 4 TO 9 INCHES ARE POSSIBLE WHERE SNOWBANDS PERSIST...MOST LIKELY OVER THE CHAUTAUQUA RIDGE AND SKI COUNTRY. STRONG WESTERLY WINDS WILL CREATE CONSIDERABLE BLOWING AND DRIFTING...ESPECIALLY ON NORTH SOUTH ROADS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LAKE EFFECT SNOW WARNING IS IN EFFECT. THE AREA WILL BE MAINLY SNOW FREE FOR MUCH OF THE DAY ON SATURDAY. A SECOND COLD FRONT CROSSING THE REGION SATURDAY AFTERNOON WILL REINFORCE THE COLD AIR OVER THE REGION AND THE RETURN WESTERLY FLOW WILL AGAIN PRODUCE HEAVY LAKE SNOWS ACROSS THE REGION SATURDAY NIGHT THROUGH MONDAY MORNING. TOTAL ACCUMULATIONS OF UP TO TWO FEET ADDITIONAL SNOW ARE POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-013-014-031800- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- 1258 PM EST FRI FEB 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY UNSEASONABLY COLD AND WINDY CONDITIONS ARE EXPECTED SUNDAY THROUGH TUESDAY. HEAVY LAKE SNOWS ARE POSSIBLE OFF LAKE ERIE SATURDAY AND SUNDAY AND OFF LAKE ONTARIO MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ021-031800- ALLEGANY- 1258 PM EST FRI FEB 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LAKE EFFECT SNOW WARNING IS IN EFFECT. THE AREA WILL BE MAINLY SNOW FREE FOR MUCH OF THE DAY ON SATURDAY. A SECOND COLD FRONT CROSSING THE REGION SATURDAY AFTERNOON WILL REINFORCE THE COLD AIR OVER THE AREA AND THE RETURN WESTERLY FLOW WILL AGAIN PRODUCE HEAVY LAKE SNOWS ACROSS THE REGION SATURDAY NIGHT THROUGH MONDAY MORNING. TOTAL ACCUMULATIONS OF TWELVE TO EIGHTEEN INCHES OF SNOW ARE POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT...ESPECIALLY ACROSS THE WESTERN HALF OF THE COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-031800- OSWEGO-JEFFERSON-LEWIS- 1258 PM EST FRI FEB 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL CROSS THE REGION TONIGHT. SOUTHWEST WINDS AHEAD OF THE FRONT WILL ENHANCE SNOWFALL AMOUNTS OVER THE NORTHERN SECTIONS OF JEFFERSON AND LEWIS COUNTIES DURING THE EARLY OVERNIGHT. BEHIND THE FRONT LAKE EFFECT SNOWS WILL DROP SOUTH ACROSS THE REGION OVERNIGHT AND SETTLE OVER THE TUG HILL LATE TONIGHT THROUGH EARLY SATURDAY BEFORE WEAKENING AND LIFTING NORTH OF WATERTOWN IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SECOND COLD FRONT WILL THEN CROSS THE REGION REINFORCING THE LAKE SNOWS AND AGAIN SHIFTING THEM SOUTH ACROSS THE TUG HILL SATURDAY NIGHT. THESE SQUALLS WILL PERSIST THROUGH SUNDAY AND SUNDAY NIGHT. THREE TO SIX INCHES OF SNOW COULD ACCUMULATE OVERNIGHT WITH AN ADDITIONAL SIX TO TWELVE INCHES ON SATURDAY. THERE IS THE POTENTIAL FOR THREE TO FOUR FEET OF NEW SNOW IN THE MOST PERSISTENT SNOW BY MONDAY MORNING. STRONG WESTERLY WINDS WILL CREATE CONSIDERABLE BLOWING AND DRIFTING...ESPECIALLY ON NORTH SOUTH ROADS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-031800- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1258 PM EST FRI FEB 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT SMALL CRAFT ADVISORIES AND GALE WARNINGS ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORIES AND GALE WARNINGS ARE IN EFFECT SATURDAY AND SUNDAY. FREEZING SPRAY IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF TMA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 522 PM EST FRI FEB 2 2007 NYZ001-002-010>012-085-030000- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...ORCHARD PARK...SPRINGVILLE 522 PM EST FRI FEB 2 2007 ...BURST OF HEAVY SNOW EARLY THIS EVENING... AT 515 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NARROW BAND OF INTENSE SNOWFALL OVER EASTERN LAKE ERIE...THE NIAGARA RIVER AND GRAND ISLAND. THIS BAND OF SNOW WILL CROSS THE BUFFALO METRO AREA BETWEEN 520 PM AND 630 PM EST AND PRODUCE A BRIEF PERIOD OF NEAR ZERO VISIBILITY IN HEAVY SNOW AND BLOWING SNOW. THE BAND WILL CONTINUE EAST THROUGH MUCH OF THE NIAGARA FRONTIER THROUGH EARLY THIS EVENING. ROADS WILL BECOME SNOW COVERED AND VERY SLIPPERY. MOTORISTS SHOULD USE EXTREME CAUTION AND BE ALERT FOR VERY LOW VISIBILITY AND SLIPPERY ROADS. HITCHCOCK
The national radar mosaic for the moment the first event began.
6 lake-effect snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17882, 17883, 17884, 17885, 17886, 17887.